Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 17, NWS San Diego, CA

May 11, 2017

NWS San Diego, CA issued this small craft advisory at May 11, 2017, 1:20 PM PDT. It took effect at May 12, 2017, 3:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 11, 2017, 1:20 PM PDT (20:20 UTC)
In effect from
May 12, 2017, 3:00 PM PDT
Expired
May 12, 2017, 11:00 PM PDT
In force
8 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

250 
WHUS76 KSGX 112020
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
120 PM PDT THU MAY 11 2017

...SMALL CRAFT ADVISORY FOR THE OUTER WATERS FRIDAY AFTERNOON AND
EVENING...

.NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT OVER THE OUTER 
WATERS FRIDAY AFTERNOON. THE STRONG WINDS AND A SHORT PERIOD 
SWELL WILL CREATE BOATING CONDITIONS THAT MAY BE HAZARDOUS FOR 
SMALL CRAFT. 

PZZ775-121200-
/O.NEW.KSGX.SC.Y.0017.170512T2200Z-170513T0600Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
120 PM PDT THU MAY 11 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 11 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 PM TO 11 PM PDT FRIDAY.

* WINDS...NORTHWEST WINDS INCREASING TO 15 TO 25 KT FRIDAY
  AFTERNOON WITH OCCASIONALLY HIGHER GUSTS THROUGH FRIDAY EVENING.
  THE WINDS WILL DECREASE LATE FRIDAY NIGHT. 

* WAVES/SEAS...COMBINED SEAS OF 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOEDE
3 follow-up statements
502 
WHUS76 KSGX 121346
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
646 AM PDT FRI MAY 12 2017

...SMALL CRAFT ADVISORY FOR THE OUTER WATERS THIS AFTERNOON AND 
EVENING...

.NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT OVER THE OUTER
WATERS THIS AFTERNOON AND CONTINUE THROUGH EARLY TONIGHT. THE 
STRONG WINDS AND A SHORT PERIOD SWELL WILL CREATE BOATING 
CONDITIONS THAT MAY BE HAZARDOUS FOR SMALL CRAFT.

PZZ775-122215-
/O.CON.KSGX.SC.Y.0017.170512T2200Z-170513T0600Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
646 AM PDT FRI MAY 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING...

* WINDS...NORTHWEST WINDS INCREASING TO 15 TO 25 KT THIS AFTERNOON
  AND EVENING WITH OCCASIONALLY HIGHER GUSTS. THE WINDS WILL
  DECREASE LATE TONIGHT. 

* WAVES/SEAS...COMBINED SEAS OF 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOEDE
287 
WHUS76 KSGX 122052
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
152 PM PDT FRI MAY 12 2017

...SMALL CRAFT ADVISORY FOR THE OUTER WATERS THIS AFTERNOON AND
EVENING...

.NORTHWEST WINDS WILL 15 TO 25 KT OVER THE OUTER WATERS THIS 
AFTERNOON THROUGH EARLY TONIGHT. THE STRONG WINDS AND A SHORT 
PERIOD SWELL WILL CREATE BOATING CONDITIONS THAT MAY BE HAZARDOUS 
FOR SMALL CRAFT.

PZZ775-130600-
/O.CON.KSGX.SC.Y.0017.170512T2200Z-170513T0600Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
152 PM PDT FRI MAY 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...NORTHWEST WINDS INCREASING TO 15 TO 25 KT WITH
  OCCASIONALLY HIGHER GUSTS. THE WINDS WILL DECREASE LATE TONIGHT.

* WAVES/SEAS...COMBINED SEAS OF 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOEDE
600 
WHUS76 KSGX 130629
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1129 PM PDT FRI MAY 12 2017

PZZ775-130730-
/O.EXP.KSGX.SC.Y.0017.000000T0000Z-170513T0600Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1129 PM PDT FRI MAY 12 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY HAS EXPIRED AND SMALL CRAFT ADVISORY
CONDITIONS ARE NO LONGER EXPECTED. HOWEVER, OCCASIONAL WNW WINDS 
GUSTING TO 20 KT WILL CONTINUE AT TIMES NEAR SAN CLEMENTE ISLAND 
THROUGH TUESDAY.

$$

SS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at May 11, 9:27 AM PDT, 3 hours 53 minutes earlier.

Area forecast discussion, May 11, 9:27 AM PDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
927 AM PDT Thu May 11 2017

.SYNOPSIS...
Warmer today through Saturday, with daytime temperatures near
seasonal averages. The marine layer will continue to bring coastal
low clouds and fog during the nights and mornings, giving way to
mostly sunny afternoons. Cooler for Sunday through next week,
with increasing clouds and the potential for showers by mid-week.
Increasing onshore flow will bring windy conditions in the
mountains and deserts at times on Monday, and again on Wednesday
and Thursday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SYNOPSIS...

Mostly sunny this morning except for a few high clouds, and
patches of low clouds mostly along the coastal slopes. The morning
sounding from NKX shows the marine layer inversion at about 3000
ft, 2000 ft lower than yesterday morning.

Through Saturday...
Now that we are no longer under the influence of the low pressure
system which has moved east into the Great Plains, a transient
ridge of high pressure has moved over the Desert Southwest. This
will bring us more seasonal weather through Saturday. Daytime
temperatures will be near seasonal normals, with upper 60s to low
70s near the coast, low to upper 70s inland, 70s to 80s in the
high deserts, and upper 80s to upper 90s in the lower deserts. A
shallower marine layer will bring low clouds and fog west of the
mtns during the nights and mornings, with mostly sunny afternoons.

Sunday through Thursday...
A longwave trough of low pressure will come to dominate the
pattern over the western U.S. A low pressure system moving into
the Pacific Northwest with troughing that extends south of the
border will bring cooler conditions and a deepening marine layer
with increasing clouds. Periods of strong and gusty west winds
will likely develop in the mtns and deserts Mon into early Tue.
Current estimates are for wind gusts of 40-45 mph in wind-prone
areas.

Models show that a reinforcing shortwave trough will deepen the
mean trough and move into SOCAL by Wed. Indications are that this
will be a vigorous shortwave which will bring more clouds, even
lower temperatures, strong west winds and has the potential to
bring another round of rain/showers to the region. There is still
some uncertainty but model solutions seem to be converging.

&&

.AVIATION...
111610Z...Coast and Valleys...Prevailing SCT020 with ocnl BKN020
at times through 02Z. After 02Z...SCT020 becoming BKN020 and
spreading 15 miles inland through 14Z Friday. VIS 3-5 miles where
low clouds interact with higher terrain. Clearing back to the
coast through 17Z.

Mountains and Deserts...Mostly clear with unrestricted visibilities
through Friday.

&&

.MARINE...
No hazardous marine weather today. From Friday through Sunday a
trough will deepen along the West Coast, bringing gusty northwest
winds of 15-25 kt over the outer waters, strongest each afternoon
and evening. A build short period wind swell will generate combined
seas of 4 to 8 feet.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...PG
AVIATION/MARINE...Moede

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.